Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2016, 4:35 AM MST for Gila County, Navajo County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 4:35 AM MST (11:35 UTC)
- Expired
- Aug 11, 2016, 6:30 AM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 115 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WGUS55 KFGZ 111135
FFWFGZ
AZC007-017-111330-
/O.NEW.KFGZ.FF.W.0047.160811T1135Z-160811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
435 AM MST THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILA COUNTY IN EAST CENTRAL ARIZONA...
NAVAJO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 630 AM MST
* AT 434 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE CEDAR WILDFIRE BURN SCAR. UP TO ONE INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THE VILLAGE OF CEDAR CREEK ON THE FORT APACHE RESERVATION
AND WHITE MOUNTAIN APACHE RESERVATION.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THEWARNED AREA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CEDAR CREEK AND
CORDUROY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO...THE CEDAR CREEK
COMMUNITY...LONG TOM CANYON...CEDAR CANYON.
&&
LAT...LON 3404 11008 3393 11010 3388 11018 3405 11022
3409 11018 3410 11013 3408 11009
$$
TC2 follow-up statements
925
WGUS75 KFGZ 111201
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
501 AM MST THU AUG 11 2016
AZC007-017-111330-
/O.CON.KFGZ.FF.W.0047.000000T0000Z-160811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
501 AM MST THU AUG 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM MST FOR
GILA AND NAVAJO COUNTIES...
AT 456 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE CEDARWILD FIRE BURN SCAR. UP TO 1.5 INCHES OF
RAIN HAS ALREADY FALLEN WITH ANOTHER 1 INCH POSSIBLE. HEAVY RAIN WAS
STILL OCCURRING OVER WEST CEDAR CREEK AND HAS ALSO SHIFTED EAST
OVER EAST CEDAR CREEK. FLASH FLOODING IS EXPECTED.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE DRAINAGES. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT APACHE RESERVATION AND WHITE MOUNTAIN APACHE RESERVATION.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CEDAR CREEK AND
CORDUROY CREEK.
LAW ENFORCEMENT IS REPORTING LARGE BOULDERS ON HWY 60
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL OVER THE CEDAR FIRE SCAR WILL LIKELY TRIGGER LIFE
THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND DOWNSTREAM OF THE
FIRE AREA. RESIDENCES IN THE COMMUNITY OF CEDAR CREEK MAY BE AFFECTED
BY HIGH WATER AND DEBRIS. SOME ROADWAYS WILL BE INUNDATED OR WASHED
OUT. MOVE TO HIGHER GROUND IMMEDIATELY. AREAS IMPACTED BY THIS
WARNING INCLUDE BUT ARE NOT LIMITED TO CARRIZO...THE CEDAR CREEK
COMMUNITY...LONG TOM CANYON...CEDAR CANYON...AND US HIGHWAY 60 FROM
CARRIZO TO FORESTDALE.
&&
LAT...LON 3404 11008 3393 11010 3388 11018 3405 11022
3409 11018 3410 11013 3408 11009
$$
TC482
WGUS75 KFGZ 111333
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 AM MST THU AUG 11 2016
AZC007-017-111340-
/O.EXP.KFGZ.FF.W.0047.000000T0000Z-160811T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
633 AM MST THU AUG 11 2016
...THE FLASH FLOOD WARNING FOR GILA AND NAVAJO COUNTIES HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED AND CREEK
LEVELS ALONG CEDAR CREEK ARE EXPECTED TO CONTINUE TO RECEDE. PLEASE
CONTINUE TO HEED ANY CLOSURES.
LAT...LON 3404 11008 3393 11010 3388 11018 3405 11022
3409 11018 3410 11013 3408 11009
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:20 PM MST, 7 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 9:20 PM MST, 7 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 920 PM MST WED AUG 10 2016 .SYNOPSIS...Expect a drying and warming trend to develop in the next few days, but especially over the weekend. && .DISCUSSION...It is possible that being directly under a 70kt jet streak today hampered things dynamically, instead of helping. It is also quite possible that there was just a little too much shear and a little too much drying above 500mb, hard to tell. Either way, the situation did not pan out as planned and the day was on the quiet side. We have decreased pops overnight and cancelled the Flash Flood Watch as a result. Updates are already published. The next several days will feature a noticeable drying trend, with any appreciable chances for wetting rainfall ending after Thursday. && .AVIATION...For the 00Z package...SCT -SHRA/-TSRA with ISOLD +TSRA will slowly diminish after 02z. Expect MVFR and IFR conditions in SHRA/TSRA. ISOLD-SCT -SHRA/-TSRA will develop again after 17Z. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 10, 8:30 PM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST WED AUG 10 2016 AZZ004>018-037>040-110415- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 910 AM MST WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH HAS BEEN CANCELLED. EXPECT ISOLATED TO SCATTERED STORMS THAT MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY CHANCES FOR STORMS WILL CONTINUE TO DECREASE ON THURSDAY...WITH MAINLY DRY WEATHER FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:16 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
| Aug 10, 11:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 116 min |
| Aug 11, 12:35 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 40 min |
| Aug 11, 12:48 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 57 min |
| Aug 11, 12:49 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 56 min |
| Aug 11, 1:33 AM MST | Flash Flood Warning | FGZ | Coconino, Gila | 117 min |
| Aug 11, 4:04 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 41 min |
| Aug 11, 11:43 AM MST | Special Weather Statement | FGZ | Coconino | 47 min |
| Aug 11, 12:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Aug 11, 12:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Aug 11, 4:36 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.